Back to Journals » Neuropsychiatric Disease and Treatment » Volume 11

Nomenclature of drug-induced pityriasis rosea-like rashes

Authors Chuh A

Received 24 August 2015

Accepted for publication 25 August 2015

Published 3 October 2015 Volume 2015:11 Pages 2547—2549

DOI https://doi.org/10.2147/NDT.S95030

Checked for plagiarism Yes

Editor who approved publication: Professor Wai Kwong Tang

Antonio AT Chuh

1Prince of Wales Hospital, Hospital Authority, 2The Jockey Club School of Public Health and Primary Care, Faculty of Medicine, Chinese University of Hong Kong, Shatin, Hong Kong

I read with admiration an article published in your prestigious journal on the rare adverse effects of clozapine (CLZ).1
I write to address a specific issue in this article. In the second paragraph of the section “Dermatological adverse effects”, it was stated that a 54-year-old patient with schizophrenia treated for 28 days with CLZ developed a generalized rash compatible with pityriasis rosea (skin rash that usually begins as one large circular or oval spot on your chest, abdomen, or back).
I wish to point out certain problems for coining pityriasis rosea (PR) as the diagnostic label in the patient concerned.

View original paper by De Fazio and colleagues.

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]  View Full Text [HTML][Machine readable]